Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 117, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 29, 2012, 10:30 PM CDT for Kingman County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 10:30 PM CDT (03:30 UTC)
- Expired
- May 29, 2012, 11:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kingman County, KS
The radar
The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3353 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WUUS53 KICT 300330
SVRICT
KSC095-300400-
/O.NEW.KICT.SV.W.0117.120530T0330Z-120530T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1030 PM CDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1100 PM CDT
* AT 1027 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
SOUTHEAST OF KINGMAN...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
MURDOCK AND MT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3748 9807 3764 9817 3774 9796 3774 9781
3747 9781
TIME...MOT...LOC 0330Z 242DEG 19KT 3760 9800
HAIL...1.00IN
WIND...60 MPH
$$
BILLINGS2 follow-up statements
787
WWUS53 KICT 300341
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1041 PM CDT TUE MAY 29 2012
KSC095-300400-
/O.CON.KICT.SV.W.0117.000000T0000Z-120530T0400Z/
KINGMAN KS-
1041 PM CDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KINGMAN COUNTY UNTIL 1100 PM CDT...
AT 1036 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF KINGMAN...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
MURDOCK AND MT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3751 9803 3761 9807 3769 9794 3774 9781
3747 9781
TIME...MOT...LOC 0342Z 239DEG 18KT 3759 9797
HAIL...1.00IN
WIND...60 MPH
$$
SMITH305
WWUS53 KICT 300351
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1051 PM CDT TUE MAY 29 2012
KSC095-300401-
/O.EXP.KICT.SV.W.0117.000000T0000Z-120530T0400Z/
KINGMAN KS-
1051 PM CDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KINGMAN COUNTY
WILL EXPIRE AT 1100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3751 9803 3761 9807 3769 9794 3774 9781
3747 9781
TIME...MOT...LOC 0351Z 239DEG 18KT 3761 9792
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:40 PM CDT, 50 minutes earlier.
Area forecast discussion, May 29, 9:40 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 940 PM CDT TUE MAY 29 2012 .UPDATE... WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT FOR MOST OF THE AREA...WITH HIGHER PROBABILITIES NEAR THE OKLAHOMA BORDER IN THE FAR SOUTHEAST KS COUNTIES. WEST TO EAST ORIENTED WARM FRONT WILL REMAIN IN PLACE ACROSS SOUTHERN KS OVERNIGHT WITH STRONG INSTABILITY ALONG/SOUTH OF IT AND 40 KT OF DEEP LAYER SHEAR. ALTHOUGH AN ISOLATED STRONG TO MARGINALLY SEVERE STORM REMAINS POSSIBLE IN THE SOUTH...THE SIGNIFICANT SEVERE THREAT SHOULD REMAIN TO OUR SOUTH WITH THE DEVELOPING MCS IN OKLAHOMA. OTHER STRONG TO SEVERE STORMS MAY ERUPT OVER NORTHWESTERN KS TOWARD DAYBREAK IN AREA OF INCREASED MOISTURE TRANSPORT AHEAD OF A WEAKER LEAD WAVE IN THE ROCKIES THAT PRECEDES THE STRONG SHORTWAVE OVER THE NORTHERN ROCKIES. FEEL THIS INITIAL WEAKER WAVE WILL RESULT IN AN MCS THAT MOVES SOUTHEAST ACROSS OUR AREA DURING THE DAY...WITH PERHAPS ANOTHER MCS COMING WEDNESDAY NIGHT WITH THE MAIN SYSTEM. JMC && .PREV DISCUSSION... /ISSUED 620 PM CDT TUE MAY 29 2012/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARD: STRONG THUNDERSTORMS TONIGHT-WEDNESDAY. WILL KEEP A VCTS MENTION THIS EVENING ROUGHLY ALONG/SOUTH OF HIGHWAY 54 AFFECTING ICT AND CNU TAFS. STRONG OUTFLOW WINDS AND HAIL WILL BE POSSIBLE NEAR ANY STORMS THIS EVENING. ALTHOUGH HIGHER PROBABILITIES WILL EXIST IN OKLAHOMA...A FEW STRONG STORMS COULD DEVELOP IN SOUTH CENTRAL/SOUTHEAST KS THIS EVE AS WEAK IMPULSE TRACKS EASTWARD OUT OF THE 4 CORNERS REGION. ANOTHER DISTURBANCE WILL TRACK SOUTHEASTWARD OUT OF THE ROCKIES WEDNESDAY...AND SHORT TERM MODEL DATA SUGGESTS A POTENTIALLY MORE WIDESPREAD COVERAGE WITH THIS FEATURE ANYTIME FROM LATE MORNING INTO THE AFTERNOON/EVENING. WILL INCLUDE VCTS MENTION AT THIS TIME AND PROVIDE BETTER TIMING DETAILS IN LATER TAFS. JMC PREV DISCUSSION... /ISSUED 337 PM CDT TUE MAY 29 2012/ DISCUSSION... MAIN FORECAST CONCERNS WILL BE CHANCE FOR SEVERE STORMS THIS EVENING AND AGAIN ON WED. THEN COOLER/DRIER AIR FOR THU AND FRI. TONIGHT: CURRENT SFC ANALYSIS SHOWS LOW LEVEL MOISTURE PROFILES JUST TO THE SW OF THE FORECAST AREA IN NW OK BECOMING VERY UNSTABLE...WITH VISIBLE SATELLITE SHOWING CU FIELD INCREASING JUST TO OUR SOUTH AND WEST. LOW LEVEL MOISTURE RETURN AND UNSTABLE AIRMASS HAS BEEN SLOW TO RETURN TO SOUTH CENTRAL KS AT THIS TIME...WITH WARM FRONTAL BOUNDARY CURRENTLY LOCATED ALONG THE SRN ROW OF COUNTIES IN SOUTH CEN KS. WILL HAVE TO KEEP ANY EYE ON THIS SRN ROW OF COUNTIES...AS THIS AREA IS BECOMING UNCAPPED...SO ANY INCREASE IN SFC MOISTURE MAY LEAD TO SUPERCELL STORMS DEVELOPING SW OF KICT. IF A STORM CAN DEVELOP INTO SOUTH CEN KS...BULK SHEAR OF 50 KTS AND MLCAPE REACHING 1500-2000 J/KG...ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ALSO A SMALL WINDOW OF OPPORTUNITY FOR A TORNADO WITH A DOMINATE SUPERCELL...AS DIRECTIONAL SHEAR LOOKS FAVORABLE FOR A TORNADO CHANCE INITIALLY...BEFORE STORMS EVOLVE INTO A PROGRESSIVE MESOSCALE CONVECTIVE SYSTEM (MCS) MOVING SOUTH-SOUTHEAST INTO OK. WED-WED NIGHT: A MORE COMPLICATED SEVERE WEATHER SETUP WILL OCCUR ON WED...AS THE WARM FRONTAL BOUNDARY SHIFTS A LITTLE FURTHER NORTH OVER CEN KS... WITH WARM ADVECTION OVERRUNNING THIS BOUNDARY ONGOING EARLY ON WED. THIS WILL PROBABLY LEAD TO ELEVATED CONVECTION DURING THE VERY EARLY MORNING HOURS ON WED JUST TO THE NW OF CEN KS AS A MORE VIGOROUS SHORTWAVE APPROACHES NW KS. SOME UNCERTAINTY ON HOW THIS MORNING CONVECTION WILL IMPACT SEVERE CHANCES FOR WED AFTN...AS THIS CONVECTION MAY PROPAGATE SE INTO SOUTH CENTRAL KS AND BECOME MORE SFC BASED FOR THE EARLY AFTERNOON HOURS...AS THE CONVECTION RUNS INTO BETTER SFC BASED INSTABILITY. EXPECTING MORE ROBUST BULK SHEAR VALUES ON WED AFTN...AS THIS SHORTWAVE MOVES EAST-SOUTHEAST WITH THE NAM/WRF SHOWING BULK SHEAR VALUES INCREASING TO 60-65 KTS. THIS ALONG WITH AN UNSTABLE AIRMASS AGAIN SITUATED ALONG AND SOUTH OF A KHUT-KICT-KPPF LINE. WITH THIS UNSTABLE AIRMASS AND INCREASING SHEAR...SPC MODERATE RISK LOOKS REASONABLE FOR WED AFTN. A LITTLE CONCERNED THAT MODERATE RISK MAY NEED TO BE ADJUSTED A LITTLE FURTHER NORTHEAST. INITIAL SFC BASED CONVECTION ON WED AFTN CERTAINLY LOOKS LIKE HP SUPERCELLS GIVEN AMOUNT OF MOISTURE AND SHEAR PROFILES...BUT COULD SEE THIS CONVECTION CONGEAL OR BECOME OUTFLOW DOMINATE BY LATE AFTERNOON/EVENING...WHICH COULD LEAD THIS CONVECTION BECOMING A PROGRESSIVE DAMAGING WIND MCS ACROSS SRN KS BY LATE WED AFTERNOON/EVENING...AS IT PROGRESSES SOUTH-SOUTHEAST. THU-SAT: WILL SEE MOST OF THE WED NIGHT CONVECTION PUSH SOUTH INTO OK EARLY ON THU. BUT MAIN SHORTWAVE OVER NEB IS EXPECTED TO DROP SOUTHEAST ACROSS ERN KS FOR THU AFTERNOON. LINGERING LOW LEVEL MOISTURE AND STEEP LAPSE RATES COULD LEAD A FEW DIURNAL STORMS ACROSS ERN KS FOR THU...SO WILL KEEP POPS IN THIS AREA. THE MAIN CHANGE FOR THU WILL BE COOLER/DRIER AIR EXPECTED TO FILTER IN FOR THU AFTN/EVENING. THIS WILL LEAD TO TEMPS ALMOST 10 DEGREES BELOW NORMAL FOR THU INTO FRI. WILL SEE A GRADUAL WARMING TREND ON SAT...AS SFC FLOW QUICKLY COMES BACK AROUND TO THE SOUTHWEST AS UPPER FLOW STAYS OUT OF THE NW. THIS RETURN FLOW COULD LEAD TO A CHANCE OF SOME WARM ADVECTION/ELEVATED CONVECTION LATE FRI NIGHT INTO EARLY ON SAT. SO WILL ADD A POP FOR THIS CHANCE. REST OF THE EXTENDED: MEDIUM RANGE MODELS SUGGEST THE WARMING TREND WILL CONTINUE FOR THE REST OF THE WEEKEND INTO THE BEGINNING OF NEXT WEEK...AS THE UPPER FLOW BECOMES MORE ZONAL. THIS WILL LEAD TO SFC TEMPS AGAIN CLIMBING INTO THE LOW 90S FOR MOST OF CENTRAL AND SOUTH CENTRAL KS FOR SUN THRU TUE. WILL ALSO GRADUALLY INCREASE POPS FOR SUN THRU TUE...AS BOTH THE GFS AND ECMWF SHOW A WEAK FRONTAL BOUNDARY BEGINNING TO SLOWLY SINK ACROSS THE REGION FOR THIS TIME FRAME. KETCHAM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LIGHT NORTHEAST WINDS ARE EXPECTED TO BECOME MORE EASTERLY WITH WIDELY SCATTERED THUNDERSTORMS ANTICIPATED ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS AFTER 21Z. SOME OF THE STORMS MAY BECOME SEVERE BUT DUE TO THE WIDELY SCATTERED NATURE WILL LIMIT KHUT AND KICT OT VCTS BETWEEN 21Z-02Z. NOCTURNAL THUNDERSTORMS MAY DEVELOP ACROSS CENTRAL KANSAS LATE IMPACTING KRSL POSSIBLE KHUT AND KICT TOWARD MORNING ON WED WITH ADDITIONAL CHANCES FOR DEEP MOIST CONVECTION WEDNESDAY AFTERNOON. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 81 59 72 / 40 60 70 10 HUTCHINSON 59 79 56 71 / 20 60 60 10 NEWTON 58 79 55 70 / 20 50 70 10 ELDORADO 59 79 57 71 / 30 40 70 20 WINFIELD-KWLD 63 83 62 73 / 60 60 70 20 RUSSELL 56 76 53 68 / 20 60 60 10 GREAT BEND 56 77 55 70 / 20 60 60 10 SALINA 57 77 57 68 / 20 40 60 10 MCPHERSON 58 78 55 70 / 20 50 60 10 COFFEYVILLE 63 82 63 74 / 50 30 70 40 CHANUTE 60 79 62 72 / 30 20 70 50 IOLA 59 78 61 70 / 30 20 70 50 PARSONS-KPPF 62 81 63 73 / 50 30 70 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 29, 9:57 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 957 PM CDT TUE MAY 29 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-310300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 957 PM CDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SMALL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA OVERNIGHT. A STRONG TO MARGINALLY SEVERE STORM OR TWO WILL BE POSSIBLE. THE MAIN THREATS WILL BE DIME TO QUARTER SIZE HAIL...AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE DURING THE EARLY MORNING HOURS ON WEDNESDAY ACROSS PORTIONS OF CENTRAL KANSAS. A FEW STRONG STORMS MAY DEVELOP WITH DIME SIZE HAIL THE MAIN THREAT. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED WEDNESDAY AFTERNOON AND EVENING...MAINLY SOUTHWEST OF A LINE EXTENDING FROM RUSSELL TO MCPHERSON TO CHANUTE...AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. A TORNADO CANNOT BE RULED OUT...ESPECIALLY WEDNESDAY AFTERNOON ACROSS SOUTH CENTRAL KANSAS. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON OVER THE EASTERN HALF OF KANSAS...BUT STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SPOTTERS MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING ACROSS THE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, May 29, 5:56 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 556 PM CDT TUE MAY 29 2012 KSZ091-292330- HARPER- 556 PM CDT TUE MAY 29 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY... AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 10 MILES SOUTH OF ANTHONY...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. && LAT...LON 3709 9829 3729 9781 3700 9781 3699 9821 TIME...MOT...LOC 2256Z 239DEG 19KT 3703 9808 BILLINGS
Local storm report, May 29, 7:29 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
729 PM CDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 2 S CALDWELL 37.01N 97.61W
05/29/2012 E1.00 INCH SUMNER KS STORM CHASER
&&
SGSSpecial weather statement, May 29, 7:43 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT TUE MAY 29 2012
KSZ069-300115-
BUTLER-
743 PM CDT TUE MAY 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...
AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF LEON...OR 13 MILES SOUTHEAST OF
EL DORADO...AND MOVING SOUTHEAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3766 9679 3783 9670 3779 9652 3764 9652
3756 9653
TIME...MOT...LOC 0042Z 293DEG 9KT 3771 9664
BILLINGSSpecial weather statement, May 29, 8:16 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 816 PM CDT TUE MAY 29 2012 KSZ069-070-300145- BUTLER-GREENWOOD- 816 PM CDT TUE MAY 29 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER AND GREENWOOD COUNTIES... AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF LEON...OR 16 MILES SOUTHEAST OF EL DORADO...AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3786 9636 3763 9633 3763 9668 3780 9670 TIME...MOT...LOC 0116Z 264DEG 9KT 3772 9658 BILLINGS
Special weather statement, May 29, 10:15 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1015 PM CDT TUE MAY 29 2012
KSZ083-300345-
SEDGWICK-
1015 PM CDT TUE MAY 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...
AT 1013 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GODDARD...OR 16 MILES WEST OF
DOWNTOWN WICHITA...AND MOVING EAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3774 9775 3774 9770 3777 9770 3778 9769
3789 9735 3767 9726 3759 9769
TIME...MOT...LOC 0315Z 252DEG 17KT 3770 9762
BILLINGSSpecial weather statement, May 29, 10:24 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1024 PM CDT TUE MAY 29 2012
KSZ082-300400-
KINGMAN-
1024 PM CDT TUE MAY 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN COUNTY...
AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF KINGMAN...AND
MOVING NORTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3764 9817 3774 9796 3774 9781 3757 9781
3756 9782 3748 9807
TIME...MOT...LOC 0325Z 244DEG 21KT 3760 9802
BILLINGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 24 min |
| May 29, 7:43 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| May 29, 7:47 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 28 min |
| May 29, 8:16 PM CDT | Special Weather Statement | ICT | Greenwood | 29 min |
| May 29, 10:15 PM CDT | Special Weather Statement | ICT | Sedgwick | 30 min |
| May 29, 10:19 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 26 min |
| May 29, 10:24 PM CDT | Special Weather Statement | ICT | Kingman | 36 min |
| May 29, 11:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| May 29, 11:06 PM CDT | Special Weather Statement | ICT | Marion | 24 min |
| May 29, 11:19 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 26 min |
| May 29, 11:32 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 30, 1:21 AM CDT | Special Weather Statement | ICT | Elk | 24 min |
| May 30, 3:43 PM CDT | Special Weather Statement | ICT | Lincoln, Russell | 32 min |
| May 30, 3:46 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 44 min |
| May 30, 4:00 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 45 min |
| May 30, 4:25 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 65 min |
| May 30, 4:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 46 min |
| May 30, 4:40 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 65 min |
| May 30, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| May 30, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 56 min |
| May 30, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 48 min |
| May 30, 5:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 54 min |
| May 30, 5:37 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 6 hr |
| May 30, 5:47 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 43 min |
| May 30, 5:51 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 28 min |
| May 30, 5:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 64 min |
| May 30, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 51 min |
| May 30, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 59 min |
| May 30, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 34 min |
| May 30, 6:33 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 57 min |
| May 30, 6:36 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 3 hr |
| May 30, 6:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.